MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ ADVANTAGE IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ ADVANTAGE IMPLANT; COCHLEAR IMPLANT
Model Number CI-1500-04
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Problem (1384); Electrostatic Discharge (2149)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient is reportedly experiencing pain and no sound with device use.Device testing revealed abnormal results.The recipient is unable to wear the device due to pain.External equipment and the external magnet were exchanged, and programming adjustments were made: however, the issues were not resolved.Revision surgery is under consideration.
 
Additional Manufacturer Narrative
Additional information: section b.3, d.6b.The recipient's device was explanted.The recipient was re-implanted with another advanced bionics cochlear device.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information: section d.9.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed and tool damage was observed on the top and bottom cover of the device.These are believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock was lost while manipulating the antenna.The condition of the electrode prevented an electrical test from being performed.The device passed some of the electrical tests performed.In vivo current leakage test revealed excessive current was measured, which is believed to be due to electrostatic discharge (esd) overvoltage.Headpiece placement pop test revealed a voltage spike during placement of the headpiece.The device passed the mechanical tests performed.The failure of this device is believed to be attributed to a short from power to electrode ground case at the analog chip.It is believed that electrostatic discharge (esd) led to an overload voltage, damaging structures on the electrode ground node inside the analog chip integrated circuit.This ultimately caused the device to cease functioning.A corrective action was implemented.This version of the hires 90k device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ ADVANTAGE IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
laurel masamitsu
28515 westinghouse place
valencia, CA 91355
MDR Report Key22069663
Report Number3006556115-2025-00707
Device Sequence Number8672952
Product Code MCM
UDI-Device Identifier07630016832185
UDI-Public(01)07630016832185(11)170714(17)200229
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2020
Device Model NumberCI-1500-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date09/25/2025
11/18/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexMale